MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950030
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Insufficient Information (4580)
Date of Event 05/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio st on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against ventrio st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2015) is considered to be a best estimate.This supplemental emdr represents the bard/davol - ventrio st mesh (device 2).An additional emdr was submitted to represent the bard/davol - kugel mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio st on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against ventrio st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: ni-ni-ni ¿ patient underwent periumbilical hernia repair with implant of kugel mesh (device 1).(note: there is no op notes, product identifier provided in this medical record) (b)(6) 2016 ¿ patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with implant of ventrio st mesh (device 2).Per operative notes, ¿an oval ventrio st mesh (device 2) was placed in the preperitoneal space and sutured.¿ (b)(6) 2016 ¿ patient was diagnosed with recurrent incarcerated incisional hernia, thereby underwent laparoscopic repair with removal of kugel mesh (device 1).Per operative notes, ¿the base of the mesentery appeared thickened and scarred.A large preperitoneal ventrio st mesh was encountered and free of small bowel adhesions.The previously placed kugel mesh in the periumbilical region had folded on itself and between the ventrio and kugel mesh.The kugel mesh was removed (device 1).The fascia and divided ventrio st mesh (device 2) was then reapproximated.¿ (b)(6) 2017 ¿ patient was diagnosed with multiple recurrent ventral incisional hernia thereby underwent laparoscopic repair with removal of ventrio st mesh (device 2) and an implant of ventralex mesh (device 3).Per operative notes, ¿adhesions were lysed.A couple of areas of vascularized omentum was stuck to the mesh (device 2) were taken down.The defect was measured, and ventralex mesh (device 3) was placed and tacked.¿.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
lot #1, road #3, km 79.7
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11526896
Report Number1213643-2021-01829
Device Sequence Number3971340
Product Code FTL
UDI-Device Identifier00801741031526
UDI-Public(01)00801741031526(17)180128(10)HUZL0614
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2018
Device Catalogue Number5950030
Device Lot NumberHUZL0614
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale